Jump to content

Photo

IS ACNE A FUNGAL INFECTION?

vitamin vitamins vitamin d candida probiotic

This topic has been archived. This means that you cannot reply to this topic.
65 replies to this topic

#61 mandy97

mandy97

    Junior Member

  • Members
  • Posts & Likes
    Posts: 42
    Gallery Images: 1
    Likes: 0
About Me
  • Joined: 22-April 04

Posted 09 March 2005 - 04:38 PM

Hello-

I found this topic really interesting and I can use my case as an example maybe. I've had eczema recurrent since I was about 13, and for the last 6 month or so developed a red, itchy rash in the butterfly area of my face (along with acne, yay!) But, I was also breaking out sometimes in this area. One derm gave me a low grade cortisone for the eczema. I used it only a handful of times. I went to a derm on March 2nd because I still had the rash and began to break out in this area. Anyways, she said I was getting "steroid acne" from the cortisone because instead of helping the rash it was lowering the immunity of my skin, causing the breakouts. She also told me I might have rosacea, which I don't believe, but I'll continue about that. She prescribed Ketoconazole cream and Metrogel (an antibiotic, antibacterial cream). Since I had a had some type of mild fungus problems on my face as a kid (very subtle white blotches) I thought that this made sense that the rash is caused by a fungus since I'd had it in the past.

So, over the last few days I've been using the Ketoconazole (antifungal cream) and my rash is way better, much decreased redness and no more breakouts around that area or anywhere else. The derm said she wasn't sure if it is seborrheic dermatitis, rosacea or whatever, so her approach was to prescribe meds for both, which makes no sense to me, because how are you supposed to know if you use both! I am going to try a detox diet which is pretty much an anti-yeast diet. I also had been eating a lot of spelt bread over the last few weeks (which has yeast) and had been breaking out. Anyways, I think thi fungus theory isn't so far fetched, at least in my case.

Mandy wink.gif

#62 Jay_68

Jay_68

    Junior Member

  • New Members
  • Posts & Likes
    Posts: 96
    Likes: 0
About Me
  • Joined: 08-February 05

Posted 15 March 2005 - 02:02 AM

QUOTE(Jay_68 @ Feb 26 2005, 11:41 PM)
1: Nephron. 1996;72(4):679-82.
Acne: a potential side effect of cyclosporine A therapy.
el-Shahawy MA, Gadallah MF, Massry SG.
Department of Medicine, USC School of Medicine, Los Angeles 90033 USA.

View Post



Few more thought on cyclosporin. Sometimes we do not see that is trivial: cyclosporin not only kills baker's yeast, but also helps candida to overgrow. Many transplant patients (cyclosporin is a great immunosupressive drug) suffer from candidiasis, few of them can get candida sepsis.
Is candida the only "bad guy"?

further readings: National Candida Society, UK

#63 ndmgal

ndmgal

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 390
    Gallery Images: 4
    Likes: 0
About Me
  • Joined: 16-February 05

Posted 15 March 2005 - 08:14 AM

Alright I thought that I had candida from a female symptom, and the dr did too. So i went on the week long flucozonale, didn't eat any yeast or sugar. My skin got clear from noto eating the sugar and yeast, but the tests came back, I didn't have yeast. So acne is not a YEAST infection. If i don't have reguler B.m's then I notice I get a few zits. I was only born with kidney so i think my body just has trouble getting rid of all the toxins if I eat too much junk. it's just SOOOO hard not eat sugar when everyone around you is.

#64 goldengirl

goldengirl

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 482
    Gallery Images: 1
    Likes: 0
About Me
  • Joined: 07-December 04

Posted 15 March 2005 - 08:23 AM

Ndmgal,
Hey, my son was born with one kidney as well. He has had ultrasounds up to about 12 yrs old. He is 17 now. His kidney is bigger and appears to be functioning fine. Do you think there is a connection? I have wondered as well. Last week the derm put him on MIno and Benzaclin and suggested that he may need Accutane. He is mod to servere cystic acne. After our visit I realized, we never filled out any health forms ( new patient)! Seems like having only one kidney would be important for him to know. I will be sure to get that on the record. I am not sure if the kidney can handle the meds, especially accutane. I will check into it soon and post back to you.
Spring break is starting at the end of this week and we are going to get serious on diet issues. We will try to eliminate, milk, which my boys are only having with cereal now, the cereal, sugars and yeast. Gee what a fun spring break! eusa_dance.gif The guys are willing though so I will see how we do.


#65 Ryan Valmont

Ryan Valmont

    The Rated R Superstar

  • Veteran Members
  • Posts & Likes
    Posts: 439
    Likes: 0
About Me
  • Joined: 07-July 04

Posted 15 March 2005 - 02:55 PM

nt del
Life is all about living!

#66 ndmgal

ndmgal

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 390
    Likes: 0
About Me
  • Joined: 16-February 05

Posted 15 March 2005 - 03:59 PM

I'd be careful about accutane, ive never been on it but I heard it can be dangerous. Since i'm a girl i got on a bcp, but I have to detox allllll the time. For some reason my body can't cleanse itself as well as it used to. ( i didnt' start breaking out until i i was 18). Yea for me it is def. the kidney, cuz if I drink detox tea for my kidney ill feel like a whole different person in terms of mentally, emotionally, physically. I've been to an just about every dr. for it, im going to an endocronologist in 3 weeks. Minocycline by the way is what gave me the candida. I'd go to an endo , but try what the dermo gave u now. I don't know much about accutane so im sorry, but i know that my derm. wouldn't put me on it even when i had cystic acne.